MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 103859
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cable was not providing power to the system controller.It was later clarified that the black cord was not connecting to the system controller.The mobile power unit and the heartmate monitor to power modular cable were exchanged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Section a4: patient weight was requested but not provided.Section d4: device serial number and lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer¿s investigation conclusion: the reported event of the system monitor to power module cable not providing power to the system controller could not be confirmed.The cable was returned in unremarkable physical condition.After visual analysis, the cable was connected to a test system monitor and power module without issue, the system monitor was powered by the cable.The test power module with the returned system monitor to power module cable was connected to a mock loop and left to operate for an extended period.No alarms or issues were observed while test equipment was connected to the returned product.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.No issues were observed during evaluation, and the reported event could not be correlated to an issue with the returned cable.The returned product performed as intended during analysis.No issues were found.The current revision of the instructions for use (ifu) and patient handbook can be found on the electronic ifu page of the abbott website.The heartmate 3 left ventricular assist system ifu, rev.D, heartmate 3 patient handbook, rev.A are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, provides instructions on how to interpret and troubleshoot no external power alarms.Section 3 of the ifu, entitled ¿powering the system¿, instructs the user to transfer from the power module (pm) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23613899
Report Number2916596-2025-07554
Device Sequence Number21075003
Product Code DSQ
UDI-Device Identifier00813024010753
UDI-Public(01)00813024010753
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103859
Device Catalogue Number103859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexMale